Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 438, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Sep 18, 2005, 4:15 PM CDT for Brown County, Rock County, Nebraska. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 18, 2005, 4:15 PM CDT (21:15 UTC)
- Expired
- Sep 18, 2005, 5:00 PM CDT
- In force
- 45 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Brown County, NE, Rock County, NE
The radar
The North Platte radar (KLNX), 94 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 18, 4:30 PM CDT | HAIL 0.75 | 10 Sw Bassett, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 18, 3:40 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.3 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2250 J/kg
- Mixed-layer CIN
- -186 J/kg
- Mixed-layer LCL
- 727 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 182115
SVRLBF
NEC017-149-182200-
/O.NEW.KLBF.SV.W.0438.050918T2115Z-050918T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
415 PM CDT SUN SEP 18 2005
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN ROCK COUNTY IN NORTH CENTRAL NEBRASKA
NORTHERN BROWN COUNTY IN NORTH CENTRAL NEBRASKA
* UNTIL 500 PM CDT
* AT 413 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 12 MILES SOUTH OF JOHNSTOWN TO BASSETT TO 15
MILES SOUTHEAST OF NEWPORT.AND MOVING NORTH AT 25 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
LONG PINE AND BASSETT BY 420 PM CDT
NEWPORT BY 425 PM CDT
AINSWORTH BY 430 PM CDT
JOHNSTOWN BY 435 PM CDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4228 10020 4248 9950 4230 9924 4279 9927
4270 9955 4275 10000
$$
SPRINGER1 follow-up statement
000
WWUS53 KLBF 182145
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
444 PM CDT SUN SEP 18 2005
NEC017-182154-
/O.CAN.KLBF.SV.W.0438.000000T0000Z-050918T2200Z/
BROWN NE-
444 PM CDT SUN SEP 18 2005
...THE SEVERE THUNDERSTORM WARNING FOR BROWN COUNTY IS CANCELLED...
IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SUNDAY EVENING
FOR NORTH CENTRAL NEBRASKA.
LAT...LON 4230 9965 4235 9953 4230 9925 4279 9928
4270 9956 4272 9967
$$
NEC149-182200-
/O.CON.KLBF.SV.W.0438.000000T0000Z-050918T2200Z/
ROCK NE-
444 PM CDT SUN SEP 18 2005
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTHERN ROCK COUNTY...
AT 442 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 12 MILES SOUTH OF
BASSETT...MOVING EAST AT 15 MPH.
IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW
ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL
WEATHER SERVICE OFFICE IN NORTH PLATTE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SUNDAY EVENING
FOR NORTH CENTRAL NEBRASKA.
LAT...LON 4230 9965 4235 9953 4230 9925 4279 9928
4270 9956 4272 9967
$$
SPRINGERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 18, 3:36 PM CDT, 39 minutes earlier.
Area forecast discussion, Sep 18, 3:36 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 336 PM CDT SUN SEP 18 2005 .DISCUSSION... SURFACE LOW TO SOUTHEAST OF GID IN CENTRAL KS. TDS IN 60S EAST OF AN ONEILL TO LBF LINE WITH DRIER AIR MOVING INTO PANHANDLE CONVECTION BEGINNING TO FIRE ALONG STATIONARY BOUNDARY NEAR KLNX 88D. STRATUS OVER SOUTHWEST HAS KEPT STRONG CAP IN PLACE THROGH THE DAY. DESTABILIZATION OCURRING QUICKLY OVER NORTH CENTRAL ZONES BETWEEN THEDFORD AND ONEILL WHERE INSOLATION HAS ALLOWED TEMPERATURES TO RISE INTO THE UPPER 80S WITH TDS IN THE LOW 60S. SB CAPES IN THE 1500 TO 2500 JOULES/KG RANGE FROM BBW TO ONIELL. JET STREAK INDICATED IN WV BEGINNING TO INTERACT WITH SURFACE BOUNDARY. POSSIBILITY FOR ISO TOR OVER NORTH CENTRAL AT LEAST EARLY ON WITH SOME SHEER INDICATED IN BUFR SOUNDINGS. MAIN THREAT SHOULD BE LARGE HAIL. MAIN FOCUS TO SHIFT EAST OF FORECAST AREA EARLY THIS EVENING. HAVE INTRODUCED SOME AREAS OF FOG OVER SOUTHWEST NEBRASKA BRIEFLY MONDAY MORNING WITH INCREASING BL RH AND WINDS NEARLY CALM. GOOD SUBCIDENCE BEHIND FRONT ON MONDAY WITH EXPECTED CLOUD COVER SLOWLY ERRODING THROUGH THE MORNING HAVE UNDERCUT GUIDANCE SEVERAL DEGREES WITH MOST AREAS SEEING TEMPERATURES AROUND 80. H5 RIDGE BUILDS BACK INTO AREA ON TUESDAY WITH SURFACE HIGH OVER FORECAST AREA AND GOOD INSOLATION LIGHT WINDS HAVE BUMPED TEMPERATURES INTO UPPER 80S TO AROUND 90 ACROSS THE AREA. FAST ZONAL PATTERN SETS UP WITH FAST MOVING SHOWRT WAVES EJECTING ACROSS NORTHERN PLAINS. RETAINED SCHC POPS FOR WED THURSDAY TIME FRAME. WILL INTRODUCE SOME PRECIPITATION FOR END OF PERIOD AS ECMF AND GFS COME MORE IN LINE. MOISTURE WILL BE LIMITED. && .LBF WATCHES/WARNINGS/ADVISORIES...TORNADO WATCH NORTH CENTRAL NEBRASKA...BROWN...ROCK...KEYA PAHA...BOYD...HOLT...BLAINE... LOUP...GARFIELD...WHEELER AND CUSTER COUNTIES. && POWER
Hazardous weather outlook, Sep 18, 2:57 PM CDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 257 PM CDT SUN SEP 18 2005 NEZ004>010-022>029-035>038-056>059-069>071-094-192000- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 257 PM CDT SUN SEP 18 2005 /157 PM MDT SUN SEP 18 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORM DEVELOPMENT IS POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE FORECAST AREA. COVERAGE IS EXPECTED TO BE SCATTERED EAST OF HIGHWAY 83...AND ISOLATED WEST. THE MAIN THREATS FROM STORMS THAT DO DEVELOP WILL BE FROM LARGE HAIL AND DAMAGING WINDS...HOWEVER...ISOLATED TORNADOES WILL BE POSSIBLE IN THE STRONGEST STORMS...MOST LIKELY EAST OF A LINE FROM BASSETT TO COMSTOCK. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE ARE CHANCES FOR THUNDERSTORMS WEDNESDAY NIGHT AND FRIDAY NIGHT...MAINLY NORTH OF HIGHWAY 2. THUNDERSTORMS ARE POSSIBLE EAST OF HIGHWAY 83 ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) JMC
In the hours before
Special weather statement, Sep 18, 3:56 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 356 PM CDT SUN SEP 18 2005 NEZ006>010-026>029-038-190400- KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER- CUSTER- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH... BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT... BROKEN BOW 356 PM CDT SUN SEP 18 2005 A TORNASDO WATCH IS IN EFFECT UNTIL 11 PM CDT FOR KEYA PAHA... BOYD...BROWN...ROCK...HOLT...BLAINE...LOUP...GARFIELD...WHEELER AND CUSTER COUNTIES IN CENTRAL AND NORTH CENTRAL NEBRASKA. SPRINGER
Special weather statement, Sep 18, 3:56 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 356 PM CDT SUN SEP 18 2005 NEZ006>010-026>029-038-190400- KEYA PAHA-BOYD-BROWN-ROCK-HOLT-BLAINE-LOUP-GARFIELD-WHEELER- CUSTER- INCLUDING THE CITIES OF...SPRINGVIEW...SPENCER...AINSWORTH... BASSETT...ONEILL...DUNNING...TAYLOR...BURWELL...BARTLETT... BROKEN BOW 356 PM CDT SUN SEP 18 2005 A TORNADO WATCH IS IN EFFECT UNTIL 11 PM CDT FOR KEYA PAHA... BOYD...BROWN...ROCK...HOLT...BLAINE...LOUP...GARFIELD...WHEELER AND CUSTER COUNTIES IN CENTRAL AND NORTH CENTRAL NEBRASKA. SPRINGER
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 18, 3:34 PM CDT | Severe Thunderstorm Warning | LBF | Rock | 41 min |
| Sep 18, 4:29 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 61 min |
| Sep 18, 4:56 PM CDT | Tornado Warning | LBF | Rock | 34 min |
| Sep 18, 5:29 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 61 min |
| Sep 18, 6:29 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 61 min |
| Sep 18, 6:31 PM CDT | Tornado Warning | LBF | Holt | 29 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.